2012, 2(3): 619-630. doi: 10.3934/naco.2012.2.619

Noether's symmetry Theorem for variational and optimal control problems with time delay

1. 

Department of Science and Technology, University of Cape Verde, Praia, Santiago, Cape Verde, Center for Research and Development in Mathematics and Applications, Department of Mathematics, University of Aveiro, 3810-193 Aveiro, Portugal

2. 

CIDMA — Center for Research and Development in Mathematics and Applications, Department of Mathematics, University of Aveiro, 3810-193 Aveiro, Portugal

Received  March 2012 Revised  March 2012 Published  August 2012

We extend the DuBois--Reymond necessary optimality condition and Noether's symmetry theorem to the time delay variational setting. Both Lagrangian and Hamiltonian versions of Noether's theorem are proved, covering problems of the calculus of variations and optimal control with delays.
Citation: Gastão S. F. Frederico, Delfim F. M. Torres. Noether's symmetry Theorem for variational and optimal control problems with time delay. Numerical Algebra, Control & Optimization, 2012, 2 (3) : 619-630. doi: 10.3934/naco.2012.2.619
References:
[1]

O. P. Agrawal, J. Gregory and K. Pericak-Spector, A Bliss-type multiplier rule for constrained variational problems with time delay,, J. Math. Anal. Appl., 210 (1997), 702.  doi: 10.1006/jmaa.1997.5427.  Google Scholar

[2]

Z. Bartosiewicz and D. F. M. Torres, Noether's theorem on time scales,, J. Math. Anal. Appl., 342 (2008), 1220.  doi: 10.1016/j.jmaa.2008.01.018.  Google Scholar

[3]

M. Basin, "New Trends in Optimal Filtering and Control for Polynomial and Time-Delay Systems,", Lecture Notes in Control and Information Sciences, (2008).   Google Scholar

[4]

G. V. Bokov, Pontryagin's maximum principle in a problem with time delay,, J. Math. Sci. (N. Y.), 172 (2011), 623.  doi: 10.1007/s10958-011-0208-y.  Google Scholar

[5]

J. Cresson, G. S. F. Frederico and D. F. M. Torres, Constants of motion for non-differentiable quantum variational problems,, Topol. Methods Nonlinear Anal., 33 (2009), 217.   Google Scholar

[6]

G. S. F. Frederico, "Generalizations of Noether's Theorem in the Calculus of Variations and Optimal Control,", Ph.D. thesis, (2009).   Google Scholar

[7]

G. S. F. Frederico and D. F. M. Torres, Nonconservative Noether's theorem in optimal control,, Int. J. Tomogr. Stat., 5 (2007), 109.   Google Scholar

[8]

G. S. F. Frederico and D. F. M. Torres, A formulation of Noether's theorem for fractional problems of the calculus of variations,, J. Math. Anal. Appl., 334 (2007), 834.  doi: 10.1016/j.jmaa.2007.01.013.  Google Scholar

[9]

G. S. F. Frederico and D. F. M. Torres, Fractional Noether's theorem in the Riesz-Caputo sense,, Appl. Math. Comput., 217 (2010), 1023.  doi: 10.1016/j.amc.2010.01.100.  Google Scholar

[10]

L. Göllmann, D. Kern and H. Maurer, Optimal control problems with delays in state and control variables subject to mixed control-state constraints,, Optimal Control Appl. Methods, 30 (2009), 341.  doi: 10.1002/oca.843.  Google Scholar

[11]

P. D. F. Gouveia and D. F. M. Torres, Automatic computation of conservation laws in the calculus of variations and optimal control,, Comput. Methods Appl. Math., 5 (2005), 387.   Google Scholar

[12]

P. D. F. Gouveia and D. F. M. Torres, Computing ODE symmetries as abnormal variational symmetries,, Nonlinear Anal., 71 (2009).  doi: 10.1016/j.na.2008.10.009.  Google Scholar

[13]

P. D. F. Gouveia, D. F. M. Torres and E. A. M. Rocha, Symbolic computation of variational symmetries in optimal control,, Control Cybernet., 35 (2006), 831.   Google Scholar

[14]

D. K. Hughes, Variational and optimal control problems with delayed argument,, J. Optimization Theory Appl., 2 (1968), 1.  doi: 10.1007/BF00927159.  Google Scholar

[15]

G. L. Kharatishvili, A maximum principle in extremal problems with delays,, in, (1967), 26.   Google Scholar

[16]

G. L. Kharatishvili and T. A. Tadumadze, Formulas for the variation of a solution and optimal control problems for differential equations with retarded arguments,, J. Math. Sci. (N. Y.), 140 (2007), 1.  doi: 10.1007/s10958-007-0412-y.  Google Scholar

[17]

N. Martins and D. F. M. Torres, Noether's symmetry theorem for nabla problems of the calculus of variations,, Appl. Math. Lett., 23 (2010), 1432.  doi: 10.1016/j.aml.2010.07.013.  Google Scholar

[18]

M. N. Oğuztöreli, "Time-Lag Control Systems,", Mathematics in Science and Engineering, (1966).   Google Scholar

[19]

L. S. Pontryagin, V. G. Boltyanskii, R. V. Gamkrelidze and E. F. Mishchenko, "The Mathematical Theory of Optimal Processes,", Translated from the Russian by K. N. Trirogoff; edited by L. W. Neustadt Interscience Publishers John Wiley & Sons, (1962).   Google Scholar

[20]

E. A. M. Rocha and D. F. M. Torres, Quadratures for Pontryagin extremals for optimal control problems,, Control Cybernet., 35 (2006), 947.   Google Scholar

[21]

D. F. M. Torres, Conservation laws in optimal control,, in, (2001), 287.   Google Scholar

[22]

D. F. M. Torres, The role of symmetry in the regularity properties of optimal controls,, in, (2004), 1488.   Google Scholar

[23]

D. F. M. Torres, Carathéodory equivalence, Noether theorems, and Tonelli full-regularity in the calculus of variations and optimal control,, J. Math. Sci. (N. Y.), 120 (2004), 1032.  doi: 10.1023/B:JOTH.0000013565.78376.fb.  Google Scholar

[24]

D. F. M. Torres, Proper extensions of Noether's symmetry theorem for nonsmooth extremals of the calculus of variations,, Commun. Pure Appl. Anal., 3 (2004), 491.  doi: 10.3934/cpaa.2004.3.491.  Google Scholar

show all references

References:
[1]

O. P. Agrawal, J. Gregory and K. Pericak-Spector, A Bliss-type multiplier rule for constrained variational problems with time delay,, J. Math. Anal. Appl., 210 (1997), 702.  doi: 10.1006/jmaa.1997.5427.  Google Scholar

[2]

Z. Bartosiewicz and D. F. M. Torres, Noether's theorem on time scales,, J. Math. Anal. Appl., 342 (2008), 1220.  doi: 10.1016/j.jmaa.2008.01.018.  Google Scholar

[3]

M. Basin, "New Trends in Optimal Filtering and Control for Polynomial and Time-Delay Systems,", Lecture Notes in Control and Information Sciences, (2008).   Google Scholar

[4]

G. V. Bokov, Pontryagin's maximum principle in a problem with time delay,, J. Math. Sci. (N. Y.), 172 (2011), 623.  doi: 10.1007/s10958-011-0208-y.  Google Scholar

[5]

J. Cresson, G. S. F. Frederico and D. F. M. Torres, Constants of motion for non-differentiable quantum variational problems,, Topol. Methods Nonlinear Anal., 33 (2009), 217.   Google Scholar

[6]

G. S. F. Frederico, "Generalizations of Noether's Theorem in the Calculus of Variations and Optimal Control,", Ph.D. thesis, (2009).   Google Scholar

[7]

G. S. F. Frederico and D. F. M. Torres, Nonconservative Noether's theorem in optimal control,, Int. J. Tomogr. Stat., 5 (2007), 109.   Google Scholar

[8]

G. S. F. Frederico and D. F. M. Torres, A formulation of Noether's theorem for fractional problems of the calculus of variations,, J. Math. Anal. Appl., 334 (2007), 834.  doi: 10.1016/j.jmaa.2007.01.013.  Google Scholar

[9]

G. S. F. Frederico and D. F. M. Torres, Fractional Noether's theorem in the Riesz-Caputo sense,, Appl. Math. Comput., 217 (2010), 1023.  doi: 10.1016/j.amc.2010.01.100.  Google Scholar

[10]

L. Göllmann, D. Kern and H. Maurer, Optimal control problems with delays in state and control variables subject to mixed control-state constraints,, Optimal Control Appl. Methods, 30 (2009), 341.  doi: 10.1002/oca.843.  Google Scholar

[11]

P. D. F. Gouveia and D. F. M. Torres, Automatic computation of conservation laws in the calculus of variations and optimal control,, Comput. Methods Appl. Math., 5 (2005), 387.   Google Scholar

[12]

P. D. F. Gouveia and D. F. M. Torres, Computing ODE symmetries as abnormal variational symmetries,, Nonlinear Anal., 71 (2009).  doi: 10.1016/j.na.2008.10.009.  Google Scholar

[13]

P. D. F. Gouveia, D. F. M. Torres and E. A. M. Rocha, Symbolic computation of variational symmetries in optimal control,, Control Cybernet., 35 (2006), 831.   Google Scholar

[14]

D. K. Hughes, Variational and optimal control problems with delayed argument,, J. Optimization Theory Appl., 2 (1968), 1.  doi: 10.1007/BF00927159.  Google Scholar

[15]

G. L. Kharatishvili, A maximum principle in extremal problems with delays,, in, (1967), 26.   Google Scholar

[16]

G. L. Kharatishvili and T. A. Tadumadze, Formulas for the variation of a solution and optimal control problems for differential equations with retarded arguments,, J. Math. Sci. (N. Y.), 140 (2007), 1.  doi: 10.1007/s10958-007-0412-y.  Google Scholar

[17]

N. Martins and D. F. M. Torres, Noether's symmetry theorem for nabla problems of the calculus of variations,, Appl. Math. Lett., 23 (2010), 1432.  doi: 10.1016/j.aml.2010.07.013.  Google Scholar

[18]

M. N. Oğuztöreli, "Time-Lag Control Systems,", Mathematics in Science and Engineering, (1966).   Google Scholar

[19]

L. S. Pontryagin, V. G. Boltyanskii, R. V. Gamkrelidze and E. F. Mishchenko, "The Mathematical Theory of Optimal Processes,", Translated from the Russian by K. N. Trirogoff; edited by L. W. Neustadt Interscience Publishers John Wiley & Sons, (1962).   Google Scholar

[20]

E. A. M. Rocha and D. F. M. Torres, Quadratures for Pontryagin extremals for optimal control problems,, Control Cybernet., 35 (2006), 947.   Google Scholar

[21]

D. F. M. Torres, Conservation laws in optimal control,, in, (2001), 287.   Google Scholar

[22]

D. F. M. Torres, The role of symmetry in the regularity properties of optimal controls,, in, (2004), 1488.   Google Scholar

[23]

D. F. M. Torres, Carathéodory equivalence, Noether theorems, and Tonelli full-regularity in the calculus of variations and optimal control,, J. Math. Sci. (N. Y.), 120 (2004), 1032.  doi: 10.1023/B:JOTH.0000013565.78376.fb.  Google Scholar

[24]

D. F. M. Torres, Proper extensions of Noether's symmetry theorem for nonsmooth extremals of the calculus of variations,, Commun. Pure Appl. Anal., 3 (2004), 491.  doi: 10.3934/cpaa.2004.3.491.  Google Scholar

[1]

Manil T. Mohan. First order necessary conditions of optimality for the two dimensional tidal dynamics system. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020045

[2]

Simone Göttlich, Elisa Iacomini, Thomas Jung. Properties of the LWR model with time delay. Networks & Heterogeneous Media, 2020  doi: 10.3934/nhm.2020032

[3]

Chongyang Liu, Meijia Han, Zhaohua Gong, Kok Lay Teo. Robust parameter estimation for constrained time-delay systems with inexact measurements. Journal of Industrial & Management Optimization, 2021, 17 (1) : 317-337. doi: 10.3934/jimo.2019113

[4]

Maoli Chen, Xiao Wang, Yicheng Liu. Collision-free flocking for a time-delay system. Discrete & Continuous Dynamical Systems - B, 2021, 26 (2) : 1223-1241. doi: 10.3934/dcdsb.2020251

[5]

Ting Liu, Guo-Bao Zhang. Global stability of traveling waves for a spatially discrete diffusion system with time delay. Electronic Research Archive, , () : -. doi: 10.3934/era.2021003

[6]

Peng Luo. Comparison theorem for diagonally quadratic BSDEs. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020374

[7]

Jianquan Li, Xin Xie, Dian Zhang, Jia Li, Xiaolin Lin. Qualitative analysis of a simple tumor-immune system with time delay of tumor action. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020341

[8]

Vaibhav Mehandiratta, Mani Mehra, Günter Leugering. Fractional optimal control problems on a star graph: Optimality system and numerical solution. Mathematical Control & Related Fields, 2021, 11 (1) : 189-209. doi: 10.3934/mcrf.2020033

[9]

Hua Zhong, Xiaolin Fan, Shuyu Sun. The effect of surface pattern property on the advancing motion of three-dimensional droplets. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020366

[10]

Soonki Hong, Seonhee Lim. Martin boundary of brownian motion on gromov hyperbolic metric graphs. Discrete & Continuous Dynamical Systems - A, 2021  doi: 10.3934/dcds.2021014

[11]

Isabeau Birindelli, Françoise Demengel, Fabiana Leoni. Boundary asymptotics of the ergodic functions associated with fully nonlinear operators through a Liouville type theorem. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020395

[12]

Hong Fu, Mingwu Liu, Bo Chen. Supplier's investment in manufacturer's quality improvement with equity holding. Journal of Industrial & Management Optimization, 2021, 17 (2) : 649-668. doi: 10.3934/jimo.2019127

[13]

Skyler Simmons. Stability of broucke's isosceles orbit. Discrete & Continuous Dynamical Systems - A, 2021  doi: 10.3934/dcds.2021015

[14]

Juhua Shi, Feida Jiang. The degenerate Monge-Ampère equations with the Neumann condition. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020297

[15]

Shin-Ichiro Ei, Hiroshi Ishii. The motion of weakly interacting localized patterns for reaction-diffusion systems with nonlocal effect. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 173-190. doi: 10.3934/dcdsb.2020329

[16]

Peter Frolkovič, Viera Kleinová. A new numerical method for level set motion in normal direction used in optical flow estimation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 851-863. doi: 10.3934/dcdss.2020347

[17]

François Ledrappier. Three problems solved by Sébastien Gouëzel. Journal of Modern Dynamics, 2020, 16: 373-387. doi: 10.3934/jmd.2020015

[18]

Ugo Bessi. Another point of view on Kusuoka's measure. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020404

[19]

Shenglan Xie, Maoan Han, Peng Zhu. A posteriori error estimate of weak Galerkin fem for second order elliptic problem with mixed boundary condition. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020340

[20]

Yoshitsugu Kabeya. Eigenvalues of the Laplace-Beltrami operator under the homogeneous Neumann condition on a large zonal domain in the unit sphere. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3529-3559. doi: 10.3934/dcds.2020040

 Impact Factor: 

Metrics

  • PDF downloads (58)
  • HTML views (0)
  • Cited by (24)

Other articles
by authors

[Back to Top]